MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STEALTH S7; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC STEALTH S7; INSTRUMENT, STEREOTAXIC
Model Number 9733856R
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information from a manufacturer representative (rep) regarding a navigation system being used for a cranial resection.The rep indicated that they were unable to see the microscope bracket in the tracking window.There was a green line of communication in the software.The bracket was removed and re-added, but the bracket still could not track.The microscope was in instrument port b and the rep was unsure if this microscope had worked previously, but the bracket number did match to the sw.The rep rebooted the system and the issue resolved.There was no delay in procedure and no impact to patient outcome.
 
Additional Manufacturer Narrative
A software analysis was initiated to determine the probable cause of the issue.Analysis found that the reported event was related to an anomaly in the medtronic navigation software anomaly tracking database.A software failure was confirmed.If information is provided in the future, a supplemental report will be issued.

Brand Name
STEALTH S7
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8515500
Report Number1723170-2019-01755
Device Sequence Number14152817
Product Code HAW
UDI-Device Identifier00613994603678
UDI-Public00613994603678
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number9733856R
Device Catalogue Number9733856R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer07/18/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight79